June is Acne Awareness Month and it seemed like the perfect time to search out the best new acne care options. Acne is an equal opportunity pest. It affects men and women, young and old and every culture and country. That’s the bad news. The good news? I’ve got five new options for your acne fighting tool kit.
1. Dapsone Gel for Acne
Oral Dapsone was originally used to treat leprosy, malaria, and parasites. Anti-inflammatory and antimicrobial, it is now used in gel form to manage acne. Sold under the trade name of Aczone, it attacks acne from different angles. It can be used alone or in combination with other medications. It works beautifully with Retin A, clindamycin, and salicylic acid. However it can turn the skin yellow … Continue Reading… →
Maybe I should change the name of this blog to Retin A News and Views. Not really. Most of the great questions I get deal with different forms of Retin A (aka tretinoin). This week I received such a well thought out question I answered her immediately and now I am posting both her question and the answer.
Question: Do I have to wait until bedtime until I start my Retin A ritual? And if so, why? The last thing I want to do is get up from having fallen asleep on the sofa, and throw water on my face and then wait 30 minues again ( again…why?)
Is the wait to let your skin fully dry? If so, couldn’t I just dry it with my hair dryer on low? Is it to allow it to calm down?
Aging gracefully is never easy. Aging gracefully in the public eye, in HD, can be harrowing. Like most women of my tribe, Diane Keaton will always be the Annie Hall style icon. Her big shirt, topped with a man’s vest , over a full skirt and boots is a look that still works today. Seeing her wrinkled, grey and sporting dark framed glasses was disconcerting– but then that commercial came on. Most of the buzz has been paid to the difference in the appearance in the commercial and and Keaton IRL.
Yes, the blurry, rosy image in the commercial showed a Diane Keaton that was smoother and decades younger than the live, on-stage woman. Its not as if this is the first time we heard of … Continue Reading… →
The little white bumps under the skin came back. Called milia, they develop when keratin gets trapped under the skin and form at the base of sweat glands or hair follicles. They look somewhat like pimples but do not have the oil and bacteria found in true acne. And unlike acne breakouts which have a lifespan of a week or so, milia can last for years. They are painless and don’t itch, but please don’t try to remove them yourself. Milia go very deep and can scar if improperly treated.
Dr Marmur started by numbing the area with a bit of lidocaine. She used an electric needle to nick the top and pressed a comedone extractor over the area. Thanks to the lidocaine, I felt nothing. Next day I had … Continue Reading… →
In May I put on my big girl pants and migrated to a self-hosted site. All seemed to go beautifully and the new plugins were just plain fun to use. Then I began getting first a trickle, then a flood of emails asking why I had stopped posting on No-Nonsense Beauty Blog. I didn’t know what to think. Google seemed to like my new site and my traffic was never better, yet my most loyal readers were not seeing my new posts. After a bit of digging I discovered that my subscriber list did not make the move along with almost 600 health and beauty posts. The hundreds of readers who had become friends were no longer getting alerts on new posts. IRL if a letter does not get delivered, it comes back to the … Continue Reading… →
Question: I used to have facials several times a year. Now that I am using Retin A, can I continue my favorite indulgence?
Answer: I love facials and I love Retin A, but together they may pose problems. If you are using Retin A, you need to weigh three issues:
1.How long you have been on Retin A ?
2. How is your skin reacting to Retin A?
3. What kind of facial do you want to use?
If you have just started on Retin A ( less than three months), the short answer is no. Retin A is irritating on purpose and adding a facial early in the process can be asking for trouble. Your skin could easily react with redness and peeling that would require stopping Retin A for at least a month.